Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 9, 2006, 6:31 PM CST for Fulton County, Hickman County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 6:31 PM CST (00:31 UTC)
- Expired
- Mar 9, 2006, 7:00 PM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:55 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 9, 5:18 PM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CST THU MAR 9 2006 .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE ARE WITH CONCERNS FOR MORE FLOODING RAINS AND SEVERE WEATHER OVER THE WEEKEND AND INTO MONDAY. STILL LOOKS AS THOUGH FRIDAY WILL BE A DRY DAY. HOWEVER..RESPITE COULD BE QUITE BRIEF AS ANOTHER WARM FRONT SHOULD DEVELOP SOUTH OF THE REGION FRIDAY EVENING...AND THEN MOVES RAPIDLY NORTH ACROSS THE AREA LATE FRIDAY NIGHT AND SAT MORNING. THIS FEATURE IN CONJUNCTION WITH SOUTHERLY H85 JET NOSING ACROSS IT COULD LEAD TO A RAPID REDEVELOPMENT OF SHOWERS AND ISOLATED STORMS LATE FRIDAY NIGHT/SAT MORNING. DO NOT THINKS THIS WILL BE AN OVERWHELMING EVENT AT THIS TIME...WITH MOST QPF AMOUNTS EXPECTED TO BE 1/4 TO 1/2 INCH...MAINLY ALONG/EAST OF THE WABASH AND OHIO RVR VALLEYS. THEN...ANOTHER SURFACE FRONT SHOULD APPROACH FROM THE WEST SATURDAY NIGHT AND PRODUCE ANOTHER ROUND OF POTENTIALLY HEAVY RAINS AND SCATTERED THUNDERSTORMS. QUITE STRONG WIND FLOW ALOFT AND GFS FORECAST LIS IN THE -2 TO -4 CATEGORY LATE SAT/SAT NIGHT COULD LEAD TO ANOTHER ROUND OF SEVERE STORMS TO GO ALONG WITH THE HEAVY RAIN POTENTIAL. DIFFICULT TO PINPOINT THE AXIS OF THE HEAVY RAINS...BUT RIGHT NOW THE BEST GUESS AS OF NOW WOULD BE THE NW HALF OF THE FORECAST AREA SAT EVENING/NIGHT...AND THE SE HALF SUN MORNING. IF THAT WERE NOT ENOUGH...THE MAIN UPPER LOW TO OUR WEST WILL FINALLY BEGIN TO MOVE EAST SUNDAY NIGHT INTO MONDAY. THIS WILL SPAWN ANOTHER STRONG SURFACE LOW OUT TO OUR WEST IN THE PLAINS SUNDAY AFTERNOON. THIS POTENT UPPER LOW AND ASSOCIATED SFC LOW WILL TRACK NE INTO THE UPPER MIDWEST/IA REGION BY MON MORNING. THIS SCENARIO...COMBINED WITH LOADS OF LOW LEVEL MOISTURE STREAMING NORTH FROM THE GULF OF MEXICO...GFS FORECAST LIS 0 TO -4 AND VERY STRONG WIND FIELDS WILL RESULT IN ANOTHER CHC OF HEAVY RAINS AND SVR STORMS LATER SUNDAY INTO EARLY MONDAY. ALREADY HAVE RECEIVED NUMEROUS REPORTS OF RAINFALL AMOUNTS DURING THE PAST 24 HRS OF 3 TO 6 INCHES...ESP ALONG AND NW OF THE OHIO RVR. MANY SMALL RIVERS ACROSS THE REGION ARE NOW FORECAST TO REACH FLOOD STAGE...WITHOUT ADDITIONAL RAINFALL. THUS...THE HEAVY RAIN POTENTIAL OVER THE WEEKEND INTO MONDAY WILL NEED TO BE MONITORED CLOSELY. IT IS CONCEIVABLE WITH THIS PATTERN SET UP THAT ANOTHER 2-4 INCHES MAY FALL IN SOME LOCATIONS... WITH LOCALLY HIGHER AMOUNTS. AT THE VERY LEAST...THIS WOULD AGGRAVATE ANY ONGOING FLOODING OVER THE REGION. WILL ISSUE ESF PRODUCT (HYDROLOGICAL OUTLOOK) TO ASSESS THE FLOODING POTENTIAL. LOOKS AS THOUGH THINGS WILL FINALLY DRY OUT BEHIND THE MONDAY SYSTEM...AS UPPER FLOW FINALLY SWITCHES AROUND TO A MORE WNW DIRECTION. AS FAR AS TEMPS ARE CONCERNED...LOOK FOR CONTINUATION OF WELL ABOVE NORMAL TEMPS...DAY AND NIGHT...UNTIL THE FRONTAL PASSAGE ON MONDAY. MANY AREAS WILL REACH THE 70S SAT/SUN...AND WOULD NOT BE SURPRISED TO SEE 80 IF THE SUN HAPPENS TO POP OUT FOR A FEW HOURS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...FLOOD WATCH IN EFFECT UNTIL 8 PM CDT FOR WABASH...EDWARDS... WHITE...AND GALLATIN COUNTIES. IN...FLOOD WATCH IN EFFECT UNTIL 8 PM FOR GIBSON...POSEY... VANDERBURGH...AND PIKE COUNTIES. && MEFFERT
Hazardous weather outlook, Mar 9, 5:35 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 535 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS EVENING. THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES CANNOT BE RULED OUT. ALSO...NORTHERN AREAS OF THE QUAD STATE REGION CAN EXPECT GUSTY WINDS UP TO 40 MPH OUTSIDE OF ANY THUNDERSTORMS. FINALLY...A FLOOD WATCH IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME SOUTHEAST ILLINOIS AND A SMALL PORTION OF SOUTHWEST ILLINIOS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH MONDAY OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...AND POSSIBLY AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK.
In the hours before
Local storm report, Mar 9, 6:25 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 N PORTAGEVILLE 36.44N 89.70W
03/09/2006 NEW MADRID MO OFFICIAL NWS OBS
MOBLE HOME OVERTURNED WITH 4 INDIVIDUALS TRAPPED INSIDE.
&&
SMITTYLocal storm report, Mar 9, 6:26 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD 6 S CHARLESTON 36.83N 89.34W
03/09/2006 MISSISSIPPI MO LAW ENFORCEMENT
&&
SMITTYLocal storm report, Mar 9, 6:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 S CHARLESTON 36.83N 89.34W
03/09/2006 M1.00 INCH MISSISSIPPI MO LAW ENFORCEMENT
&&
SMITTYSpecial weather statement, Mar 9, 6:27 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 627 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 627 PM CST THU MAR 9 2006 ...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE JACKSON PURCHASE AREA AND SOUTHERN ILLINOIS... THE LINE EXTENDED FROM BENTON ILLINOIS...THROUGH CAPE GIRARDEAU...TO SIKESTON. THE LINE OF STRONG STORMS WAS MOVING EAST AT 40 MPH WITH THE INDIVIDUAL STORMS MOVING NORTHEAST AT 50 MPH. THE LINE OF STORMS SHOULD BE ALONG A LINE FROM MARION THROUGH PADUCAH TO MAYFIELD BY 7 PM CST. THESE STORMS ARE CAPABLE OF PRODUCING FLOODING RAINS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IF YOU ARE IN THE PATH OF THESE STORM TAKE COVER IN A STURDY SHELTER UNTIL THEY HAVE PASSED. KH
Local storm report, Mar 9, 6:28 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
628 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 6 S CHARLESTON 36.83N 89.34W
03/09/2006 E70 MPH MISSISSIPPI MO LAW ENFORCEMENT
WIND ASSOCIATED WITH REPORTED FUNNEL CLOUD AND QUARTER
SIZE HAIL.
&&
SMITTYLocal storm report, Mar 9, 6:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 1 NE CAPE GIRARDEAU 37.32N 89.54W
03/09/2006 M62 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:26 PM CST | Tornado Warning | PAH | Ballard | 34 min |
| Mar 9, 6:43 PM CST | Tornado Warning | PAH | Carlisle, Graves, McCracken | 47 min |
| Mar 9, 6:52 PM CST | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 38 min |
| Mar 9, 7:02 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 43 min |
| Mar 9, 7:12 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden | 33 min |
| Mar 9, 7:31 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg, Todd | 59 min |
| Mar 9, 7:32 PM CST | Severe Thunderstorm Warning | PAH | Union | 43 min |
| Mar 9, 7:43 PM CST | Severe Thunderstorm Warning | PAH | Webster | 47 min |
| Mar 9, 7:45 PM CST | Severe Thunderstorm Warning | PAH | Trigg | 15 min |
| Mar 9, 7:53 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 67 min |
| Mar 9, 8:20 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 55 min |
| Mar 9, 8:29 PM CST | Severe Thunderstorm Warning | PAH | Todd | 16 min |
| Mar 9, 6:16 PM CST | Tornado Warning | PAH | Alexander | 29 min |
| Mar 9, 6:21 PM CST | Flash Flood Warning | PAH | Union | 114 min |
| Mar 9, 6:31 PM CST | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Mar 9, 6:50 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Johnson, Massac, Pope and 3 more | 40 min |
| Mar 9, 7:15 PM CST | Severe Thunderstorm Warning | PAH | Hardin | 45 min |
| Mar 9, 7:51 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 54 min |
| Mar 9, 6:08 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.